Jump to content
CrazyBoards.org

Recommended Posts

I JUST STARTED THE STATER PACK AND I AM ON WEEK 4 I THINK IT IS 2 25 OR 50 TWICE A DAY I FEEL HOT AND COLD AND NUSEA NO RASH I CAN SEE BUT NOT RIGHT ;) I AM NOT SURE WHAT TO DO IF I SHOULD WAIT IT OUT SINCE IT DOES HELP BUT I STILL HAVE A RAGE THING GOING AND STILL HAVE BAD BOUTS OR DEPRESSIONG

BP2 BPD ANXIETY AND SI

Link to comment
Share on other sites

Sorry you aren't getting a flood of responses. Please scan down thru this forum there is are any number of threads on lamictal side effects, with one very lengthy one.

For me, I started to notice some effect at 50mg, but 100mg is where it starts to get in the therapeutic range. I found that it showed noticeable improvement each week over about 3 months.

main effects for me:

- tad of nausea

- headaches

- flu-like symptoms, achey

- stiff, sore muscles

- difficulty exercising due to stiffness, soreness

- unsteadiny gate/dizziness

- mental fogginess.

Now, none of them were enough for me to give up on the med. the side effects decreased dramatically during the first month and continued to decrease.

Good luck!

a.m.

Link to comment
Share on other sites

  • 4 weeks later...

PMSing can be worse with this drug. I hope that wears off over time. I got alot of the side efects around my second week but I was also PMSing. I have since had a huge decrease in side effects. I should be titrating up to 100mg this friday. I'm kinda scared. I'm suppose to call my pdoc tomorrow and let her know how I did. She may have me go to 75mg instead of the 100mg. Anyone have a suggestion on this?

Link to comment
Share on other sites

PMSing can be worse with this drug. I hope that wears off over time. I got alot of the side efects around my second week but I was also PMSing. I have since had a huge decrease in side effects. I should be titrating up to 100mg this friday. I'm kinda scared. I'm suppose to call my pdoc tomorrow and let her know how I did. She may have me go to 75mg instead of the 100mg. Anyone have a suggestion on this?

Why not try 75 mgs first? It may be an effective dose for you.

Link to comment
Share on other sites

Yeah I was thinking that too. I haven't heard back from her as of yet but I bet she'll have me go there instead of the 100mg as well. We'll see. For some reason I've been a little depressed yesterday and today. Its like about a week after I've titrated up I seem to level off a bit lower than the happiness I had. That kinda sucks.

Link to comment
Share on other sites

Bianca, I'm not sure that 'a little depressed' for a couple of days after a dose change is statistically significant, is it? I'm really conscious these days of micro-analysing myself: it's probably OK to be a little down or a little up. You can't medicate away life.

Link to comment
Share on other sites

Ummm, Ali, may I make a gentle suggestion? Typing in all caps is the equivalent to screaming on the net. I'm sorry, I'm really, really, not trying to criticize. As far as lamictal is concerned, give it a while, effects aren't immediately noticed, at least not with me. It's helped some, I'm not sure which med needs to be tweaked.

Link to comment
Share on other sites

It seemed to be about 3/4 days after the titration I get pretty depressed. Last wed I was pretty happy and back on top again. Today I'm still depressed. I'm not sure what to do. I feel like I just want to leave work and go home but what then....? There's still the same feeling. ;)

Link to comment
Share on other sites

  • 3 weeks later...

I JUST STARTED THE STATER PACK AND I AM ON WEEK 4 I THINK IT IS 2 25 OR 50 TWICE A DAY I FEEL HOT AND COLD AND NUSEA NO RASH I CAN SEE BUT NOT RIGHT ;) I AM NOT SURE WHAT TO DO IF I SHOULD WAIT IT OUT SINCE IT DOES HELP BUT I STILL HAVE A RAGE THING GOING AND STILL HAVE BAD BOUTS OR DEPRESSIONG

BP2 BPD ANXIETY AND SI

When I tried to go up on Lamictal from 150 to 200 I got a serious rage/depression thing happening too and ended up in a crisis unit where they increased me to 175 fir 3 days then up to 200. I got better immediately and thought it was the Lamictal, but it was really because they added seraquel I figured out later. After 6 months at 200 the antidepressant quality in the Lamictal caused the "manic agressive" rage mixed state again and I was back in thew crisis unit where they increased the Lamictal AGAIN to 250. I felt immediately better, but it was because they also increased my seraquel because only after one week this time I got into such a mixed state rage I was blacking out. My doctor finally decided to decrease the dose(duh) I'm now back down to 100mgs and feel waaaay better and so far so good, but just a little down. I can either stay where I am or increase to 150 as long as I also take seraquel 50mgs per. Seeing my doc today to discuss all this. 100mgs may seem a little "down" cause I was up too far before, or it may still gain momentum. I think I'd like to stay at 100 for a while, it's been such a wild ride. Still, worth the trouble though because I was soooo depressed for two years and the Lamictal was the only thing that helped. I want to see this work for me....and for you too. Good luck!

Link to comment
Share on other sites

Lamictal is one hell of a rough drug to go up on until the right dose is hit.

My kidneys tend to get rid of drugs in like 10 seconds (which is why I'm resistant to most drugs, at least at normal dosages), but I still had a really rough time on even my starter dose (which was 50 mg). I went 50-75-100-200-300-400 (giving 4 days at each, maintaining 400mg now), and I can tell you that wasn't a fun 3 weeks.

My side effects with each dosage increase were a lot of dizziness and trouble walking. I was bouncing off the walls (literally -- I had to hold on to them to walk straight).

A lot of doctors want to blame Lamictal for my current neurological whackiness, but I hadn't even started on it when my neurological symptoms began.

Link to comment
Share on other sites

i'm 28 and started lamictal when i was 26.

i was a life-long nail biter. i couldn't stop, no matter what i tried. then magically when i got up to about 200mg of lamictal, my nails weren't an issue. i started growing them out and now they'r very nice and strong. before risperdal ruined my hair, lamictal gave me thicker hair and it grew faster. i guess the cosmetic industry would love to bottle my results!

but seriuosly, the stuff has literally kept me out of the grave. if it means pushing through some side effects, as long as they aren't life-threatening or majorly bad, then i'd do it, as long as it works for you. there isn't a better drug out there to treat bipolar disorder IMO. i'm exclusing lithium because i personally don't like it ;)

Link to comment
Share on other sites

Hey Ali,

I know how you feel. I FLIPPED out on Lamictal. I think it's a freaky drug, and if you have anxiety issues it exacerbates that. It made me much more depressed, but also pushed me to the panic mode from the get-go. Rapid cycling and fear of going crazy.

I had slurred speech at just 50 mg., was punching the wall and hysterical. Never hospitalized, but felt I needed it on several occasions. LOTS of SCREAMING on the phone in public, crying, and a new inability to give/receive energy with all people around me. I also couldn't move my neck. If your body is in pain and the med is OK, then you feel like its worth the physical pain because you can cope due to your newfound mental security. Lamictal failed to grant me that, and I freaked out for 6 weeks on it and then gradually went off (going down even slower than I was told).

I didn't stick it out, and I'm glad.

I've heard Neurontin (sp?) is a good mood stabilizer with minimal cognitive effects... check the other threads?

hope you're doing better

Link to comment
Share on other sites

  • 2 weeks later...

I have been taking Lamictal since May 2004 and it has helped me.

I can say that I have been up and down on dosages my highest being 500mg. I have always noticed a great increase in 'feeling' when it has been increased and then after a few months it will begin to wear down and we work with it again. I am currently on Lamictal 300mg and Prozac 20mg and I think that the Lamictal is over riding the Prozac not allowing the Prozac to give me the 'lift' that should occur with a antidepressant.

It is just a thought that I have and I have tried to research the 2 med's together and dosages. I know that Prozac can go pretty high in dose and that is why I am wondering if my Lamictal is just a tad bit too high for the Prozac...

We will see...I go back on the 15th of May and I just keep on reading...

;)

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...